Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 113, NWS Tulsa, OK

April 25, 1994Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 1994, 9:40 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 35 min.

The area

The counties it named.

The facts

Issued
Apr 25, 1994, 9:40 PM CDT (02:40 UTC)
Expired
Apr 25, 1994, 10:15 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Johnson County, AR, Logan County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 260239
SVRFSM
ARC071-083-260315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
940 PM CDT MON APR 25 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...EASTERN JOHNSON COUNTY...EASTERN LOGAN COUNTY
 
AT 945 PM CDT WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM 10 MILES NORTH OF CLARKSVILLE TO NEAR PARIS
ARKANSAS.
 
MOVEMENT WAS NORTHEAST AT 30 MPH.
 
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:07 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 25, 9:07 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT MON APR 25 1994

NOT MUCH TIME FOR DISCUSSION. APRS THAT SHEAR AND RH FCSTS FROM THE ETA WERE
QUITE EFFECTIVE WITH PINPOINTING SVR STRMS/TORNADOES ACROSS SE OK...AND
POSITION OF DRY LINE AT 00Z. DRY LINE HAS MOVED ONLY THROUGH THE W THIRD
OF STATE AND MESONET DATA SHOWED SOME MINOR RETREAT DURING THE PAST HR.
WL HV TO MONITOR FOR REDEVELOPMENT AS 12Z ETA SHOWS LESS OF EWD PUNCH OF
DRY AIR. FOR NOW...WL CONT WITH POPS TONIGHT WITH HIGHEST POPS IN SE WITH
SPEED MAX APPROACHING N TX. WL ALSO ADJUST WINDS AS WELL.

ONLY CHG TO REMAINING PERIODS WL BE TO INCREASE POPS A LTL IN E ZNS TUE.

...10...

.TUL.\..NONE.

In the hours before

Special weather statement, Apr 25, 3:44 PM CDT, 5 hours 56 minutes before
OKZ054-252145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON APR 25 1994

...TORNADO WATCH FOR PARTS OF EASTERN OKLAHOMA UNTIL 7 PM...

AT 340 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A STRONG
THUNDERSTORM JUST NORTH OF PAWHUSKA MOVING NORTHEAST AT 40 MILES AN
HOUR. A SECOND STRONG STORM WAS LOCATED IN NOBLE COUNTY NEAR MARLAND AND
RED ROCK. THIS STORM WAS ALSO MOVING NORTHEAST AT 40 MILES AN HOUR.

THESE STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL AS THEY PASS NEAR
BIGHEART...BURBANK AND FORAKER IN OSAGE COUNTY BETWEEN NOW AND 430 PM.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.
Local storm report, Apr 25, 5:14 PM CDT, 4 hours 26 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA  OK
513 PM CDT MON APR 25 1994

TIME(CDT)     COUNTY         EVENT

510 PM        OSAGE          QUARTER SIZE HAIL IN GRAINOLA.
Special weather statement, Apr 25, 5:46 PM CDT, 3 hours 54 minutes before
OKC037-107-111-252345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT MON APR 25 1994

AT 545 PM CDT STRONG THUNDERSTORMS WERE MOVING ACROSS OKFUSKEE COUNTY.
THE STORMS WERE PRODUCING SMALL HAIL AND GUSTY WINDS AS THEY MOVED
NORTHEAST AT 40 MPH.

THESE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME...SO PEOPLE
IN OKFUSKEE...CREEK AND OKMULGEE COUNTIES SHOULD LISTEN CLOSELY FOR THE
LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.

REMEMBER...A TORNADO WATCH IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL MIDNIGHT.
Special weather statement, Apr 25, 6:43 PM CDT, 2 hours 57 minutes before
OKZ054>077-260145-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON APR 25 1994

SHORT TERM UPDATE...

AT 630 PM THE DRY LINE EXTENDED ACROSS OKLAHOMA FROM THE KANSAS BORDER
NORTHWEST OF ENID...TO JUST WEST OF OKLAHOMA CITY...TO WICHITA FALLS.
THE DRY LINE WAS SHIFTING SLOWLY EASTWARD.

THE ATMOSPHERE AHEAD THE DRY LINE REMAINS VERY UNSTABLE AS SURFACE DEW
POINTS HAD INCREASED TO NEAR 70 ALONG AND WEST OF I-35 AND THE WIND
PROFILE IS VERY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.

AT 600 PM SATELLLITE PICTURES SHOWED AN UPPER LEVEL DISTURBANCE OVER
WEST TEXAS MOVING NORTHEAST TOWARD OKLAHOMA.  AS THIS DISTURBANCE
APPROACHES THE DRY LINE SEVERE THUNDERSTORMS COULD REDEVELOP ALONG IT
A LITTLE AFTER SUNSET.  IF THESE STORMS DO FORM THEN THEY WOULD LIKELY
BECOME SEVERE GIVEN THE INSTABILITY AND WIND PROFILE.

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL
MIDNIGHTv.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:54 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian66 min
Apr 25, 8:10 PM CDTTornado WarningTSACrawford, Sebastian65 min
Apr 25, 8:39 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison66 min
Apr 25, 8:39 PM CDTSevere Thunderstorm WarningTSALogan66 min
Apr 25, 8:52 PM CDTTornado WarningTSAFranklin28 min
Apr 25, 8:52 PM CDTTornado WarningTSALogan53 min
Apr 25, 8:58 PM CDTSevere Thunderstorm WarningTSAJohnson47 min
Apr 26, 5:12 PM CDTTornado WarningTSAScott, Sebastian48 min
Apr 26, 5:56 PM CDTSevere Thunderstorm WarningTSALogan, Scott64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.